Alert archive / New York / Tornado Warnings in 2010

Tornado Warning 11, NWS New York, NY

September 16, 2010Kings County, Queens County, New York

NWS New York, NY issued this tornado warning at Sep 16, 2010, 5:36 PM EDT for Kings County, Queens County, New York. It was in force for 24 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2010, 5:36 PM EDT (21:36 UTC)
Expired
Sep 16, 2010, 6:00 PM EDT
In force
24 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Kings County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 5:40 PM EDTTSTM WND DMG4 Ne Crown Heights, NYTREES DOWN
Sep 16, 5:42 PM EDTTSTM WND DMG3 Sse Flushing, NYGARAGE COMPLEX IN JOYCE GARDENS CO-OP COLLAPSED WITH MULTIPLE CARS INSIDE ON 68TH DRIVE.
Sep 16, 5:42 PM EDTTSTM WND DMG5 Ne Crown Heights, NYTREES DOWN ON METROPOLITAN AVE
Sep 16, 5:42 PM EDTTSTM WND DMGForest Hills, NYROOF BLOWN OFF BUILDING AND INTO ANOTHER BUILDING AT INTERSECTION OF BURNS AVE AND YELLOWSTONE AVE
Sep 16, 5:42 PM EDTTSTM WND GST 755 Ne Crown Heights, NYMULTIPLE LARGE TREES AND WIRES DOWN. SEVERAL ROADS BLOCKED BY DOWNED TREES AND MULTIPLE TREES ON TOP OF HOUSES. SIDING OF CHURCH TORN OFF.
Sep 16, 5:42 PM EDTTORNADO2 S Flushing, NY*** 1 FATAL *** EF1 TORNADO CONFIRMED BY NWS STORM SURVEY. WINDS ESTIMATED UP TO 100 MPH.
Sep 16, 5:44 PM EDTTSTM WND DMG4 Se Flushing, NYPARTS OF SOME ROOFS RIPPED OFF AND HAVE FALLEN ONTO VARIOUS DRIVEWAYS 1 MILE NORTH OF 495 IN FRESH MEADOWS.
Sep 16, 5:44 PM EDTTSTM WND DMG4 Sse Flushing, NY*** 1 FATAL *** TREE FELL ON CAR AT EXIT 15 ON GRAND CENTRAL PARKWAY.
Sep 16, 5:45 PM EDTTSTM WND DMGForest Hills, NYON 108TH ST FACING QUEENS BLVD...PATIO DOOR BLEW IN ON 15TH FLOOR TERRACE. 15 SMASHED WINDOWS IN BUILDING. METAL PATIO RAILING PULLED OFF. ROOF VENTS TORN OFF OF HIGHRISE.
Sep 16, 5:45 PM EDTTSTM WND GST 702 Sse Flushing, NYNUMEROUS LARGE TREES DOWN ON QUEENS COLLEGE CAMPUS AND ALONG 150TH STREET. LARGE TREES WERE SNAPPED IN HALF...SOME COMPLETELY BLOWN OVER AT THE ROOTS. STREET LIGHT BLOWN ONTO BUS STOP AT JEWEL AVE AND 150TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WFUS51 KOKX 162136
TOROKX
NYC047-081-162200-
/O.NEW.KOKX.TO.W.0011.100916T2136Z-100916T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT THU SEP 16 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 600 PM EDT...

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CROWN
  HEIGHTS...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONE
  PARK...FOREST HILLS...HOWARD BEACH...JAMAICA...CLEARVIEW EXPRESSWAY
  AND LITTLE NECK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

&&

LAT...LON 4070 7399 4078 7375 4077 7372 4075 7370
      4074 7370 4073 7373 4067 7373 4065 7394
TIME...MOT...LOC 2136Z 262DEG 40KT 4067 7393

$$

SMITH
2 follow-up statements
254 
WWUS51 KOKX 162146
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
546 PM EDT THU SEP 16 2010

NYC047-162155-
/O.CAN.KOKX.TO.W.0011.000000T0000Z-100916T2200Z/
KINGS (BROOKLYN) NY-
546 PM EDT THU SEP 16 2010

...THE TORNADO WARNING FOR KINGS (BROOKLYN) COUNTY IS CANCELLED...

THE TORNADO HAS MOVED OUT OF BROOKLYN.

LAT...LON 4073 7389 4078 7375 4076 7371 4075 7370
      4074 7370 4073 7373 4067 7373 4067 7385
TIME...MOT...LOC 2145Z 262DEG 40KT 4068 7380

$$

NYC081-162200-
/O.CON.KOKX.TO.W.0011.000000T0000Z-100916T2200Z/
QUEENS NY-
546 PM EDT THU SEP 16 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR QUEENS
COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OZONE PARK...OR
NEAR JAMAICA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEARVIEW EXPRESSWAY AND LITTLE NECK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE 
INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT 
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 4073 7389 4078 7375 4076 7371 4075 7370
      4074 7370 4073 7373 4067 7373 4067 7385
TIME...MOT...LOC 2145Z 262DEG 40KT 4068 7380

$$

SMITH
611 
WWUS51 KOKX 162155
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
555 PM EDT THU SEP 16 2010

NYC081-162205-
/O.EXP.KOKX.TO.W.0011.000000T0000Z-100916T2200Z/
QUEENS NY-
555 PM EDT THU SEP 16 2010

...THE TORNADO WARNING FOR QUEENS COUNTY WILL EXPIRE AT 600 PM EDT...

THE TORNADO HAS MOVED EAST OUT OF TEH WARNED AREA. 

LAT...LON 4073 7389 4078 7375 4076 7371 4075 7370
      4074 7370 4073 7373 4067 7373 4067 7385
TIME...MOT...LOC 2155Z 262DEG 40KT 4070 7365

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:35 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 16, 3:35 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT THU SEP 16 2010

.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE REGION TONIGHT...DRAGGING A COLD
FRONT THROUGH ON FRIDAY. HIGH PRESSURE THEN BUILDS EAST FOR MOST
OF THE WEEKEND. A WEAK COLD FRONT APPROACHES ON SUNDAY...FOLLOWED
BY A RETURN OF HIGH PRESSURE FOR THE START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WARM FRONT JUST SOUTH OF THE AREA AND ASSOCIATED WITH DEEP LOW
PRES TRACKING THROUGH THE GREAT LAKES WILL MOVE NORTH THROUGH THE
REGION THIS EVENING. THIS WILL USHER A WARM...HUMID AND UNSTABLE
AIRMASS FOR THE OVERNIGHT PERIOD. MOST UNSTABLE CAPE VALUES WILL
GENERALLY RANGE FROM 500 TO 1000 J/KG...AND WITH A 50-60 KT LOW
LEVEL JET DEVELOPING AT ABOUT 925 MB...WILL LOOK FOR THE POTENTIAL
FOR STRONG THUNDERSTORMS FROM THIS EVENING THROUGH ABOUT MIDNIGHT.

WITH THE 50-60 KT LOW LEVEL JET AT 925 MB OVER THE EASTERN
ZONES...NEARLY 100 PERCENT OF THE WINDS WOULD HAVE TO MIX DOWN TO
REACH HIGH WIND WARNING CRITERIA. THIS LOW LEVEL JET IS NOT QUITE
AS STRONG AS INITIALLY EXPECTED. AS SUCH...WILL GO AHEAD AND
CANCEL THE HIGH WIND WATCH AND REPLACE IT WITH A WIND ADVISORY FOR
EASTERN SUFFOLK AND NEW LONDON COUNTIES. IN THESE AREAS...WIND
GUSTS WILL GENERALLY AVERAGE 45-50 MPH. ALTHOUGH PROBABILITIES FOR
SEVERE WEATHER ARE QUITE LOW...THERE IS STILL THE CHANCE FOR A
COUPLE OF SEVERE THUNDERSTORMS... ESPECIALLY OVER THE EASTERN
ZONES...THAT WOULD RESULT IN LOCALIZED 60+ MPH WINDS.

PRECIPITABLE WATERS OVER THE AREA WILL INCREASE TO CLOSE TO 2
INCHES FOR TONIGHT...SO RAIN MAY BECOME HEAVY AT
TIMES...ESPECIALLY IN ANY THUNDERSTORMS. SHOWERS AND THUNDERSTORMS
TAPER OFF FAIRLY QUICKLY FROM WEST TO EAST AFTER MIDNIGHT TONIGHT.

OVERNIGHT LOWS TONIGHT WILL GENERALLY BOTTOM OUT IN THE UPPER 50S
TO LOWER 60S ACROSS THE INTERIOR TO THE MID 60S ACROSS SOUTHERN
ZONES.

WITH SURF BUILDING TO 8-11 FT OVER THE OPEN ATLANTIC WATERS...WILL
GO AHEAD AND HOIST A HIGH SURF ADVISORY FOR THE ATLANTIC BEACHES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
COLD FRONT MOVES THROUGH THE REGION LATE FRI MORNING/EARLY FRI
AFTERNOON. A FEW SHOWERS MAY LINGER INTO THE AFTERNOON...SO WILL
KEEP SLIGHT CHANCE TO CHANCE POPS UP. THE AIRMASS BEHIND THE FRONT
WILL NOT DRY OUT UNTIL EARLY SAT. AS SUCH...WITH LOW LEVEL
MOISTURE TRAPPED UNDER A DEVELOPING INVERSION FRI NIGHT...WILL
MENTION PATCHY FOG AS WELL AS A SLIGHT CHANCE FOR LIGHT RAIN AND
DRIZZLE...AS THE ATMOSPHERE WILL BE NEARLY SATURATED.

WITH HIGH PRES MOVING OVERHEAD ON SAT...DRY AND PLEASANT WITH
HIGHS IN THE MID TO UPPER 70S.

WEAK COLD FRONT APPROACHES ON SUN. MODELS FAIRLY CONSISTENT WITH
HAVING PRECIP DRYING OUT AS IT MOVES INTO THE CWA...BUT WITH H5
SHORTWAVE AND COLD POOL ALOFT...WILL KEEP SLIGHT CHANCE POPS IN
THE FCST FOR SUN AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
POLAR VORTEX OVER JAMES BAY SHIFTS EAST AS IGOR TRANSITIONS AND IS
ABSORBED INTO A MID LATITUDE CYCLONE OF THE LABRADOR SEA BY LATE
WEEK.

CANADIAN HIGH PRESSURE DOMINATES...IN THE WAKE OF THE COLD FRONT
ON SUNDAY EVENING. THROUGH EARLY IN THE WEEK WITH A WEAK COLD
FRONT TOWARDS MID WEEK. AS HEIGHTS FALL OUT WEST RIDGING BUILD
ALOFT FOR THURSDAY. EXAMINATION OF DETERMINISTIC AND ENSEMBLE
SYSTEMS APPEAR TO SHOW RELATIVELY LOW SPREAD AND GOOD AGREEMENT.

TEMPERATURES ON MONDAY ARE NEAR OR SLIGHTLY BELOW NORMAL...BUT DO
RISE TO ABOVE BY NEARLY 10 DEGREES (LOWER 80S) AHEAD OF THE WEAK
FRONT.

PRECIPITATION APPEARS VERY LIMITED TO NON-EXISTENT WITH THE COLD
FROPA SUNDAY EVENING BASED ON THE 12Z DETERMINISTIC RUNS...BUT THE
09Z SREF SUPPORT LOW POPS INTO THE EVENING OVER THE NORTH. HAVE
LEFT THIS OUT BASED ON COLLABORATION WITH BOX AND ALY. IN ANY
CASE...ANY SHOWER ACTIVITY SUNDAY EVENING SHOULD BE VERY SHORT
LIVED.

ONLY SLIGHT CHANCE IS USED FOR THE WEAK COLD FRONTAL PASSAGE ON
LATE WEDNESDAY INTO WEDNESDAY NIGHT.

THE LARGE SWELLS AT SOUTH FACING BEACHES...AND THE ASSOCIATED RIP
CURRENT/BEACH EROSION RISK CONTINUE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A WARM FRONT LIFTS THROUGH THE AREA LATE THIS AFTERNOON...FOLLOWED
BY A COLD FRONT THAT WILL SLOWLY CROSS THE TRI-STATE TONIGHT. THE
FRONT COULD LINGER AROUND LONG ISLAND INTO FRIDAY.

WINDS BECOMING GUSTY OUT OF THE SE - UP TO AROUND 20KT. WINDS VEER
TO THE S LATE THIS AFTERNOON...AND STAY GUSTY. AN AREA OF
SHRA/POSSIBLE TSRA WILL IMPACT THE TERMINALS LATE THIS
AFTERNOON/EARLY THIS EVENING...REFLECT WITH A TEMP CB GROUP...A
SECOND ROUND OF CONVECTION WILL FOLLOW A FEW HOURS LATER...WITH
THUNDER MORE LIKELY WITH THIS GROUPING...HOWEVER SINCE IT IS SO
FAR OUT IN TIME...ONLY TEMPO A CB (WITH GUSTY WINDS OF 30-35KT)
FOR NOW. LLWS EXPECTED OVER EASTERN TERMINALS LATE THIS
AFTERNOON/EVENING.

ONCE THE CONVECTION IS DONE...WINDS BECOME SW...AND STAY GUSTY
OVER EASTERN TERMINALS...WITH LLWS...COULD ALSO SEE LLWS LATE
TONIGHT OVER KJFK AND KLGA AS WELL. WINDS BECOME WSW TOWARDS
SUNRISE AND SHOULD LOSE GUSTINESS...WITH WINDS CONTINUING TO VEER
TO THE W THEN NW DURING THE MORNING AROUND 10 KT...COULD SEE SOME
GUSTS TO AROUND 15 KT IN THE CITY TERMINALS ONCE THE WINDS BECOME NW.

AS FAR AS CEILINGS GO...EXPECT ON AND OFF BKN HIGH END MVFR
CEILINGS...OTHERWISE VFR THROUGH MID AFTERNOON. MVFR LIKELY WITH
CONVECTION LATE/THIS AFTERNOON/EVENING...AND WITH LOW LEVEL
MOISTURE EXPECTED TO LINGER...COULD LINGER OVER CITY/LONG
ISLAND/CT TERMINALS INTO FRIDAY.

    NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
1500 FT OR ABOVE THROUGH THIS AFTERNOON.

KJFK FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
2000 FT OR ABOVE THROUGH THIS AFTERNOON.

KLGA FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
1500 FT OR ABOVE THROUGH THIS AFTERNOON.

KTEB FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.

KHPN FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.

KISP FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRIDAY AFT AND FRI NIGHT...MVFR POSSIBLE...ESPECIALLY AT COASTAL
TERMINALS.
SATURDAY-SATURDAY NIGHT...IMPROVING TO VFR SATURDAY MORNING.
SUNDAY...ISOLATED SHRA POSSIBLE.
SUNDAY NIGHT-TUESDAY...VFR

&&

.MARINE...
WITH LOW PRES APPROACHING AND A 50+ KT LOW LEVEL JET DEVELOPING OVER EASTERN
WATERS...WILL EXPECT GALES TONIGHT. SINCE THE STRONGEST WINDS WILL
OCCUR OVER THE EASTERN WATERS...WENT AHEAD AND REMOVED HEADLINES
FOR NY HARBOR AND CHANGED WESTERN LI SOUND AND THE WESTERN OCEAN
WATERS FROM A GALE WARNING TO A SMALL CRAFT ADVISORY...AS ONLY 25
KT GUSTS EXPECTED THERE AND SUB 20 KT GUSTS EXPECTED ON THE
HARBOR. ALL OTHER WATERS WILL EXPECT GALES FROM THIS EVENING
THROUGH EARLY FRI MORNING.

THE SCA FOR THE WESTERN OCEAN ZONE WILL STAY UP THROUGH FRI
NIGHT...AS SEAS WILL BE OVER 7 FT DURING THAT TIME.

WINDS DIMINISH FRI MORNING WITH PASSAGE OF COLD FRONT. SEAS ON THE
OCEAN WILL INCREASE TO 10-12 FT TONIGHT BEFORE DIMINISHING TO 7-9
FT ON FRI. HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE ATLANTIC
BEACHES TONIGHT THROUGH FRI.

SEAS WILL REMAIN UP AROUND 7-9 FT ON THE OCEAN THROUGH THE WEEKEND
AS SWELLS FROM IGOR IMPACT THE LOCAL WATERS.

SWELLS SHOULD FINALLY START TO DIMINISH ON THE OCEAN FROM IGOR ON
TUESDAY. NNW FLOW ON MONDAY GUSTS TO SCA LEVELS AS CANADIAN HIGH
BUILDS IN. CONTINUED NORTHERLY FLOW ON TUESDAY...BUT BELOW SCA
LEVELS.

&&

.HYDROLOGY...
LOCALLY HEAVY RAIN EXPECTED TONIGHT WITH 3/4" QPF TO 1.25" QPF
EXPECTED. HIGHER AMOUNTS POSSIBLE IN CONVECTION. ANTECEDENT
CONDITIONS REMAIN QUITE DRY SO ONLY MINOR URBAN FLOODING WILL BE
POSSIBLE IN THE HEAVIEST ACTIVITY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
     CTZ008-012.
NY...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
     NYZ079-081.
     HIGH SURF ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY
     FOR NYZ075>077-080-081.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ330-340-345-350-353.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ335.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JST
AVIATION...MALOIT
MARINE...MPS/JST
HYDROLOGY...MPS
Hazardous weather outlook, Sep 16, 3:29 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT THU SEP 16 2010

CTZ008-012-NYZ079-171000-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
329 PM EDT THU SEP 16 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR WIND AND RAINFALL REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>007-009>011-NJZ002>006-011-NYZ067>074-078-171000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-
329 PM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-171000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
329 PM EDT THU SEP 16 2010

...GALE WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-171000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 PM EDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-171000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
329 PM EDT THU SEP 16 2010

...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-171000-
SOUTHEASTERN SUFFOLK-
329 PM EDT THU SEP 16 2010

...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR WIND AND RAINFALL REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 16, 5:24 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
524 PM EDT THU SEP 16 2010

NYZ072-073-075-076-162230-
BRONX-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-
524 PM EDT THU SEP 16 2010

...STRONG THUNDERSTORMS WILL IMPACT BRONX...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN) AND QUEENS COUNTIES...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIVERDALE TO PARK
SLOPE...OR ALONG A LINE EXTENDING FROM EAST TREMONT TO FLATBUSH...AND
MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL
RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

LAT...LON 4061 7403 4091 7390 4086 7379 4081 7378
      4076 7371 4064 7374 4064 7382 4061 7380
      4061 7375 4059 7375 4060 7383 4065 7384
      4063 7388 4059 7388 4059 7400

KCS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:27 PM EDTWind AdvisoryOKXSuffolk12 hr
Sep 16, 3:35 PM EDTSmall Craft AdvisoryOKX13 hr
Sep 16, 3:37 PM EDTHigh Surf AdvisoryOKXKings, Suffolk20 hr
Sep 16, 5:07 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond113 min
Sep 16, 5:17 PM EDTSpecial Marine WarningOKX43 min
Sep 16, 5:20 PM EDTTornado WarningOKXRichmond15 min
Sep 16, 5:24 PM EDTSpecial Weather StatementOKXBronx, Kings, Queens66 min
Sep 16, 5:24 PM EDTTornado WarningOKXKings, Richmond36 min
Sep 16, 5:42 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens33 min
Sep 16, 5:43 PM EDTSpecial Marine WarningOKX92 min
Sep 16, 5:49 PM EDTSevere Thunderstorm WarningOKXNassau, Queens41 min
Sep 16, 5:54 PM EDTSevere Thunderstorm WarningOKXNassau31 min
Sep 16, 6:00 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk45 min
Sep 16, 6:01 PM EDTSpecial Marine WarningOKX44 min
Sep 16, 6:25 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Sep 16, 6:29 PM EDTSpecial Weather StatementOKXSuffolk61 min
Sep 16, 6:58 PM EDTSpecial Marine WarningOKX32 min

Nearby

Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.